Thunderstorm Wind, Stone
- When
- July 2, 1:50 PM CST
- Where
- Stone County, Silver Dollar City
- Measured
- 50 kt (58 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.667, -93.433
A large tree was blown down at the Sliver Dollar City amusement park.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A large tree was blown down at the Sliver Dollar City amusement park.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 2, 12:50 AM CST, 13 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 150 AM CDT TUE JUL 2 2002 RAIN CHANCES THE NEXT COUPLE OF DAYS CONTINUE TO HIGHLIGHT FORECAST CONCERNS. SATELLITE AND PROFILER DATA SHOW THAT THE UPPER TROUGH HAD STRETCHED NORTH OVER THE PAST 24 HOURS AND EXTENDED FROM NORTHEAST KANSAS TO CENTRAL TEXAS. THE ASSOCIATED MOISTURE PLUME HAD ADVECTED INTO WESTERN MISSOURI. RADAR SHOWED THAT LIGHT RAIN CONTINUED EARLY THIS MORNING IN DEEPER MOISTURE LAYER OVER EASTERN OKLAHOMA AND SOUTH KANSAS. THE EVOLUTION OF THE UPPER TROUGH WILL BE THE PRIMARY FACTOR IN OUR WEATHER OVER THE NEXT FEW DAYS. MODELS WEAKEN THE SYSTEM OVER TIME BUT DIFFER ON PLACEMENT. THE ETA RETROGRADES THE SYSTEM TOWARD THE HIGH PLAINS WHILE THE AVN HOLDS IT FARTHER EAST. THE AVN LOOKS A LITTLE TOO WET OVER OUR AREA GIVEN THE CLOSE PROXIMITY OF THE UPPER HIGH AND PREFER THE ETA IN THIS REGARD. PERSISTENT MOISTURE INFLUX AND PRECIPITABLE WATER VALUES IN EXCESS OF 1.5 INCHES WILL SUPPORT A CONTINUED CHANCE OF SHOWERS OVER SE KANSAS AND SW MISSOURI TODAY THROUGH WEDNESDAY. WILL CONTINUE WITH NO MENTION OF THUNDER AS INSTABILITY WILL BE MARGINAL. MODELS SUGGEST THAT THE DRY LAYER IN THE LOWER ATMOSPHERE THAT HAS EXISTED OVER THE AREA THE PAST COUPLE OF DAYS WILL GRADUALLY MOISTEN TODAY. THIS MAY SUPPORT A LITTLE MORE PRECIPITATION TO REACH THE GROUND. HIGH TEMPERATURES WILL BE DEPENDENT ON CLOUD COVER WITH COOLEST READINGS NEAR THE KANSAS BORDER. THE UPPER RIDGE WILL REASSERT ITSELF OVER THE AREA LATE IN THE WEEK AND INTO THE WEEKEND. A SHORTWAVE OR REMNANTS OF THE EXISTING TROUGH ARE PROGGED TO LIFT NORTHEAST THURSDAY BUT BELIEVE IMPACT WILL BE WEST AND NORTH OF OUR AREA. ISC GRIDS HAVE BEEN SENT. .SGF... MO...NONE. KS...NONE. FOSTER
KSZ073-097-101-MOZ055>057-066>071-077>083-088>098-101>106-030115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 212 PM CDT TUE JUL 2 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT... ISOLATED SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH. * AREAS AFFECTED AND TIMING... SOUTHWEST MISSOURI * SPOTTER ACTIVATION OUTLOOK... NOT EXPECTED DUE TO LIMITED COVERAGE OF STORMS * DISCUSSION... DAYTIME HEATING AND ABUNDANT LOW LEVEL MOISTURE WILL HELP PRODUCE ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON. * EXTENDED OUTLOOK... NONE EXPECTED BROWNING THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The Springfield radar (KSGF), 63 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306572.